Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 36, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Sep 12, 2018, 12:26 AM CDT for Duval County, Jim Wells County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 12, 2018, 12:26 AM CDT (05:26 UTC)
- Expired
- Sep 12, 2018, 3:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Duval County, TX, Jim Wells County, TX
The radar
The Corpus Christi radar (KCRP), 82 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 12, 2:00 AM CDT | FLASH FLOOD | Premont, TX | MULTIPLE VIDEOS OF STREET FLOODING NEAR PREMONT VIA THE SNAPCHAT MAP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 94 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 5.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 545 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
137
WGUS54 KCRP 120526
FFWCRP
TXC131-249-120830-
/O.NEW.KCRP.FF.W.0036.180912T0526Z-180912T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
1226 AM CDT WED SEP 12 2018
The National Weather Service in Corpus Christi has issued a
* Flash Flood Warning for...
Southeastern Duval County in south central Texas...
Southwestern Jim Wells County in south central Texas...
* Until 330 AM CDT.
* At 1224 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. An estimated two to six inches
of rain have already fallen over much of the warned area. Flash
flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Premont, La Gloria, Rios and Cruz Calle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 2727 9830 2738 9833 2748 9826 2748 9808
2745 9806 2726 9806
$$
871 follow-up statement
125
WGUS74 KCRP 120624
FFSCRP
Flash Flood Statement
National Weather Service Corpus Christi TX
124 AM CDT WED SEP 12 2018
TXC131-249-120830-
/O.CON.KCRP.FF.W.0036.000000T0000Z-180912T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Duval TX-Jim Wells TX-
124 AM CDT WED SEP 12 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR
SOUTHEASTERN DUVAL AND SOUTHWESTERN JIM WELLS COUNTIES...
At 124 AM CDT, Doppler radar indicated persistent rainfall across
the warned area. Although the heavier rains have begun to move out
of the warned area, residual flooding is still occurring.
Some locations that will experience flooding include...
Premont, La Gloria, Rios and Cruz Calle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2727 9830 2738 9833 2748 9826 2748 9808
2745 9806 2726 9806
$$
WagnerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 9:28 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Sep 11, 9:28 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 928 PM CDT Tue Sep 11 2018 .DISCUSSION... Note Aviation Discussion pertaining to the 00z TAFs. && .AVIATION... Expect prevailing MVFR ceilings to develop overnight. IFR conditions expected near scattered to numerous showers and thunderstorms near the coast mainly 09-14z Wednesday. Expect conditions to improve Wednesday afternoon. Generally light wind during the TAF period. && .PREVIOUS DISCUSSION... /Issued 350 PM CDT Tue Sep 11 2018/ SHORT TERM (Tonight through Wednesday)... The activity across the region has really waned today as the better lift and convergence pulls farther to our north and east. We still have upper-level lift across the region though with a weak inverted trough just to our south which is helping to spark isolated to scattered showers across the interior Coastal Plains and Brush Country. Latest MRMS estimates show that these showers are producing around a quarter-inch of rain within an hour, so relatively light amounts. Rainfall rates going forward will continue to be light to moderate, though we can not fully rule out a stronger more intense storm this evening. With the loss of daytime heating the current activity should wane even farther and then gets going again after midnight as coastal convergence and the inverted trough begin to move back over our extreme eastern Coastal Bend counties, mainly the coastal communities. We decided to hold off on any further Flash Flood Watches for tonight as we expect the heaviest of the overnight rainfall to be just off the coast. There could be a few pockets of heavier rainfall that move into the Southern Coastal Bend and impact Flour Bluff and southward towards Chapman Ranch, but think the 1-2", possibly 3" over a 6 hour period may only bring about Areal Flood Advisories rather than true Flash Flooding. Still have some time to refine this over the next 6-8 hours, but expecting the heaviest rainfall to occur between 1-8AM CDT. Rainfall tapers off, much like it today, by late morning with lingering isolated to scattered activity across the west and a bit more scattered to numerous showers across the east-northeast counties. Temperatures tomorrow will be quite cool, by September standards, and with the cloud cover and rainfall expected we lowered highs a bit from guidance. LONG TERM (Wednesday Night through Tuesday)... Unsettled weather to continue through the extended. The National Hurricane Center continues to monitor an area of disturbed weather near the Yucatan. The chance of formation into a tropical cyclone is high (70%)for later this week as it moves across the western Gulf. Regardless of development, copious amounts of moisture is expected to move across S TX through the latter part of the week bringing additional showers and thunderstorms to the area. Some storms may produce heavy rainfall, dangerous lightning and gusty winds. Rainfall amounts for Wed through Sat are expected to be 4 to 6 inches with possible higher amounts. With the ground already saturated, this may lead to widespread flooding. Another Flash Flood Watch will be possible for the latter part of the week and into the weekend. Rain chances are expected to decrease by Sunday/Monday, but will still see iso/sct convection across the area. Due to the unsettled weather, temps will be near to below normal. Winds will generally be onshore and weak to mod, but could see mod to occasionally strong northeasterly winds across the coastal waters Thu through Fri, but this will be highly dependent on what happens with the disturbed weather as it approaches the region. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 75 85 75 87 75 / 80 70 50 60 60 Victoria 73 85 73 87 74 / 60 80 50 70 50 Laredo 73 88 75 90 75 / 30 40 30 40 40 Alice 74 87 73 89 74 / 60 60 50 50 50 Rockport 77 84 77 88 76 / 80 80 50 70 60 Cotulla 73 86 74 88 73 / 40 50 20 30 20 Kingsville 74 87 75 88 75 / 70 60 50 50 50 Navy Corpus 78 85 79 88 79 / 80 70 50 60 60 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && WC/87...AVIATION
Hazardous weather outlook, Sep 11, 5:54 AM CDT, 18 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 554 AM CDT Tue Sep 11 2018 TXZ229>234-239>247-342>347-442-443-447-121130- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 554 AM CDT Tue Sep 11 2018 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Numerous to widespread showers and scattered thunderstorms are expected mainly this morning and again later tonight. Locally heavy rainfall will be possible along the coast mainly this morning. A Flash Flood Watch is in effect for the coastal counties until 1 PM CDT. Some storms could produce wind gusts up to 40 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered to at times numerous showers and thunderstorms are expected across the region through the rest of the week. Some storms may produce heavy rainfall, dangerous lightning, and wind gusts up to 40 mph. Severe thunderstorms are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-121130- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 554 AM CDT Tue Sep 11 2018 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Numerous to widespread showers and scattered thunderstorms are expected mainly this morning and again later tonight. Waterspouts will be possible over the near shore waters and bays mainly this morning. Some storms could produce wind gusts up to 40 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered to at times numerous showers and thunderstorms are expected across the region through the rest of the week. Some storms may produce heavy rainfall, dangerous lightning, and wind gusts up to 40 mph. Severe thunderstorms are not expected at this time. TMT/LB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 10:26 PM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells, Kleberg | 3 hr |
| Sep 12, 1:42 AM CDT | Areal Flood Advisory | CRP | Nueces, San Patricio | 2 hr |
| Sep 12, 2:32 AM CDT | Special Marine Warning | CRP | 28 min | |
| Sep 12, 3:06 AM CDT | Areal Flood Advisory | CRP | Nueces | 3 hr |
| Sep 12, 5:37 AM CDT | River Flood Warning | CRP | Nueces | 6 days |
| Sep 12, 11:09 AM CDT | Areal Flood Warning | CRP | Nueces | 6 hr |
| Sep 12, 3:26 PM CDT | Flash Flood Watch | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 4 days |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.